Remote Access Journal of the American Mathematical Society
Green Open Access

Journal of the American Mathematical Society

ISSN 1088-6834(online) ISSN 0894-0347(print)

 
 

 

Characteristic cohomology of differential systems. I. General theory


Authors: Robert L. Bryant and Phillip A. Griffiths
Journal: J. Amer. Math. Soc. 8 (1995), 507-596
MSC: Primary 58H10; Secondary 18G40, 58A15, 58A17
DOI: https://doi.org/10.1090/S0894-0347-1995-1311820-X
MathSciNet review: 1311820
Full-text PDF

References | Similar Articles | Additional Information

References [Enhancements On Off] (What's this?)

  • [1] I. Anderson, The variational bicomplex, Notes from Dept. of Mathematics at Utah State University, 1990.
  • [2] R. Bryant, S. S. Chern, R. Gardner, H. Goldschmidt, and P. Griffiths, Exterior differential systems, Math. Sci. Res. Inst. Publ., vol. 18, Springer-Verlag, Berlin and New York, 1991. MR 1083148 (92h:58007)
  • [3] R. Bryant, Metrics with exceptional holonomy, Ann. of Math. (2) 126 (1987), 525-576. MR 916718 (89b:53084)
  • [4] L. Dickey, On exactness of variational bicomplex, preprint from the Univ. of Oklahoma, 1991. MR 1188445 (94b:58035)
  • [5] I. M. Gelfand and L. Dikii, Asymptotic behavior of the resolvent of Sturm-Liouville equations and the algebra of Korteweg-de Vries equations, Uspekhi Mat. Nauk 30 (1975), no. 5, 67-100. MR 0508337 (58:22746)
  • [6] R. Harvey and H. B. Lawson, On boundaries of complex analytic varieties, I, Ann. of Math. (2) 102 (1975), 223-290. MR 0425173 (54:13130)
  • [7] -, Calibrated geometries, Acta Math. 148 (1982), 47-157. MR 666108 (85i:53058)
  • [8] Yu. I. Manin, Algebraic aspects of nonlinear differential equations, J. Soviet Math. 11 (1979), 1-122.
  • [9] P. Olver, Applications of Lie groups to differential equations, Springer-Verlag, Berlin and New York, 1986. MR 836734 (88f:58161)
  • [10] R. Thom, Remarques sur les problèmes comportant des inéqualities différentielles globales, Bull. Soc. Math. France 87 (1959), 455-461. MR 0121807 (22:12537)
  • [11] T. Tsujishita, On variational bicomplexes associated to differential equations, Osaka J. Math. 19 (1982), 311-363. MR 667492 (84b:58105)
  • [12] -, Homological method of computing invariants of systems of differential equations, Preprint available from Dept. of Mathematics, Osaka Univ., 1991. MR 1109811 (92h:58184)
  • [13 A] M. Vinogradov, The $ \EuScript{C}$-spectral sequence, Lagrangian formalism and conservation laws I, II, J. Math. Anal. Appl. 100 (1984), 1-129. MR 739951 (85j:58150a)
  • [14] -, Local symmetries and conservation laws, Acta Appl. Math. 2 (1984), 21-78. MR 736872 (85m:58192)
  • [15] -, Geometry of nonlinear differential equations, J. Soviet Math. 17 (1981), 1624-1649.
  • [16] R. Bryant and P. Griffiths, Characteristic cohomology of differential systems (II): Conservation laws for a class of parabolic systems, Duke Math. J. (to appear). MR 1334205 (96d:58158)

Similar Articles

Retrieve articles in Journal of the American Mathematical Society with MSC: 58H10, 18G40, 58A15, 58A17

Retrieve articles in all journals with MSC: 58H10, 18G40, 58A15, 58A17


Additional Information

DOI: https://doi.org/10.1090/S0894-0347-1995-1311820-X
Article copyright: © Copyright 1995 American Mathematical Society

American Mathematical Society